Moghimi M, Nekoukar Z, Khosravi N. Acute Efavirenz Intoxication in a 16-year-old HIV Negative Girl: A Case Report and Literature Review. , Pharm Biomed Res. 2024; 10 (1) :73-78
URL:
http://pbr.mazums.ac.ir/article-1-549-en.html
1- Department of Clinical Pharmacy, Faculty of Pharmacy, Mazandaran University of Medical Sciences, Sari, Iran.
2- Department of Emergency Medicine, School of Medicine, Mazandaran University of Medical Sciences, Sari, Iran.
Abstract: (2804 Views)
Background: There are only rare case reports that revealed the efavirenz (EFV) toxicity.
Case Report: This study presents an acute intoxication with 12 g of efavirenz in a 16-year-old healthy girl whose main problem was dose-dependent neurotoxicity. No other serious EFV-related side effects were seen. Previous serious side effects of EFV were observed in HIV-infected patients who underwent long-term combination drug therapy.
Conclusion: Accordingly, in terms of the key clinical messages, serious adverse effects of efavirenz are expected to be observed in long-term use in combination with other antiretroviral drugs.